Alert archive / Idaho / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 54, NWS Spokane, WA

August 10, 2006Boundary County, Idaho

NWS Spokane, WA issued this severe thunderstorm warning at Aug 10, 2006, 2:15 PM PDT for Boundary County, Idaho. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 10, 2006, 2:15 PM PDT (21:15 UTC)
Expired
Aug 10, 2006, 2:45 PM PDT
In force
30 min
Issued by
NWS Spokane, WA
Area
Counties, with a storm outline in the text

County Boundary County, ID

The radar

The Spokane radar (KOTX), 148 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 9.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2006-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2006-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2067 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 1:15 PM PDT, 1 hour earlier.

Area forecast discussion, Aug 10, 1:15 PM PDT, 1 hour before
AREA FORECAST DISCUSSION ...CORRECTED...
NATIONAL WEATHER SERVICE SPOKANE WA
115 PM PDT THU AUG 10 2006

.SYNOPSIS...AN UPPER TROUGH OVER THE EASTERN PACIFIC WILL MOVE
SLOWLY EASTWARD. THE PACIFIC NORTHWEST WILL BE UNDER THE INFLUENCE
OF SOUTHWESTERLY FLOW THROUGH THE END OF THE WORK WEEK.

&&

.DISCUSSION...
ISSUED AN UPDATE FOR THE REST OF THIS AFTERNOON AND TONIGHT. LINE OF
CONVECTION FROM PRIEST LAKE TO ODESSA AT 20Z WAS MAKING A SLOW
EASTWARD PROGRESSION AND WILL TRAVERSE THE NE PORTION OF THE
FORECAST AREA OVER 20Z AND 03Z. EXPECTING SECOND AREA OF CONVECTION
TO FIRE AHEAD OF TROF CURRENTLY CROSSING THE NORTH CASCADES. HI
CAPES... GOOD DYNAMIC SUPPORT AND FULL SUNSHINE ARE COMING TOGETHER
OVER THIS AREA. INCLUDED SMALL HAIL AND GUSTY WINDS ALONG WITH HIGH
POPS ACROSS THE NORTHERN PART OF THE FORECAST AREA THROUGH 03Z. JL

&&

.AVIATION...ISOLATED THUNDERSTORMS WERE DEVELOPING OVER THE BASIN
AT 18Z ALONG THIN LINE OF MID LEVEL INSTABILITY. THESE STORMS
SHOULD PASS ACROSS THE SPOKANE AREA TAF SITES BY 23Z. ALSO EXPECT
THUNDERSTORMS TO DEVELOP OVER EASTERN OR BETWEEN 19Z AND 22Z AND
MOVE INTO THE LWS AREA AND THEN NE TO THE ID MT BORDER. SOME MVFR
CONDITIONS EXPECTED WITH THE THUNDERSTORMS... ALONG WITH THE
POSSIBILITY OF LOCAL WINDS TO 30 KTS. JL

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        83  56  79  53  81  56 /  20  30  20  10  10   0
COEUR DALENE  82  54  77  49  80  51 /  20  40  30  20  10   0
PULLMAN        84  52  79  46  79  49 /  30  40  20  10  10   0
LEWISTON       91  62  88  58  88  59 /  20  50  10  10  10   0
COLVILLE       82  53  78  47  82  47 /  20  30  20  20  10   0
SANDPOINT      85  53  75  44  80  48 /  20  50  40  20  10   0
KELLOGG        84  55  79  47  81  51 /  20  60  40  20  10   0
MOSES LAKE     87  56  83  53  85  56 /  20  10  10  10   0   0
WENATCHEE      83  59  81  60  86  61 /  20  10  10  10   0   0
OMAK           83  56  82  53  87  56 /  20  20  10  10  10   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&
Hazardous weather outlook, Aug 10, 1:57 PM PDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
157 PM PDT THU AUG 10 2006

IDZ001>004-WAZ033>038-042>044-112100-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-WASHINGTON PALOUSE-MOSES LAKE AREA-
UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS-
OKANOGAN HIGHLANDS-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW...
ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
PULLMAN...MOSES LAKE...EPHRATA...OTHELLO...QUINCY...RITZVILLE...
COULEE DAM...ODESSA...ELECTRIC CITY...WILBUR...GRAND COULEE...
COULEE CITY...SPOKANE...COLVILLE...DEER PARK...CHEWELAH...
NEWPORT...KETTLE FALLS...REPUBLIC...INCHELIUM...LEAVENWORTH...
MAZAMA...TWISP...WINTHROP...OMAK...OKANOGAN...BREWSTER...
BRIDGEPORT...OROVILLE...WATERVILLE...MANSFIELD
157 PM PDT THU AUG 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH
CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST
WASHINGTON.

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
   RED FLAG WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR
     NORTH IDAHO PANHANDLE...COEUR D ALENE AREA...IDAHO
     PALOUSE...CENTRAL PANHANDLE MOUNTAINS...SPOKANE
     AREA...NORTHEAST MOUNTAINS
   RED FLAG WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR
     WASHINGTON PALOUSE...MOSES LAKE AREA...UPPER COLUMBIA
     BASIN...OKANOGAN HIGHLANDS...EAST SLOPES NORTH
     CASCADES...OKANOGAN VALLEY...WATERVILLE PLATEAU

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   SEARFWOTX  /WWUS86 KOTX/

.DAY ONE...THIS AFTERNOON AND TONIGHT

A PACIFIC WEATHER SYSTEM MOVING THROUGH THE AREA WILL BRING
THUNDERSTORMS THROUGH THIS EVENING. THESE THUNDERSTORMS COUPLED
WITH GUSTY WINDS AND LOW HUMDITIES HAVE PROMPTED THE ISSUANCE OF
A RED FLAG WARNING THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

IDZ026-027-WAZ031-032-041-112100-
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WENATCHEE AREA-
INCLUDING THE CITIES OF...LEWISTON...KAMIAH...CRAIGMONT...
NEZPERCE...WINCHESTER...ANATONE...PEOLA...CLARKSTON...WENATCHEE
157 PM PDT THU AUG 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...NORTH CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 10:51 AM PDTRed Flag WarningOTX12 hr
Aug 10, 3:13 PM PDTSevere Thunderstorm WarningOTXOkanogan35 min
Aug 10, 3:18 PM PDTSevere Thunderstorm WarningOTXAsotin57 min
Aug 10, 1:17 PM PDTSevere Thunderstorm WarningOTXBonner, Boundary58 min
Aug 10, 3:18 PM PDTSevere Thunderstorm WarningOTXBonner27 min
Aug 10, 4:21 PM PDTSevere Thunderstorm WarningOTXLewis, Nez Perce21 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.